Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 344, NWS Austin/San Antonio, TX

October 25, 2004Kinney County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 25, 2004, 12:16 AM CDT for Kinney County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2004, 12:16 AM CDT (05:16 UTC)
Expired
Oct 25, 2004, 3:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Kinney County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 250518
FFWSAT
TXC271-250815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 AM CDT MON OCT 25 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  KINNEY

* UNTIL 315 AM CDT

* AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM A THUNDERSTORM 15 MILES SOUTHEAST 
  OF ALAMO VILLAGE.

* LOCATIONS IN THE WARNING INCLUDE ALAMO VILLAGE.

THUNDERSTORMS WERE PRODUCING RAINFALL RATES UP TO 1.5 INCHES PER 
HOUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.

LAT...LON 2910 10065 2911 10013 2961 10013 2961 10067

$$
1 follow-up statement
000 
WGUS74 KEWX 250729
FFSSAT
TXC271-250815-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CDT MON OCT 25 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM CDT FOR KINNEY
COUNTY...

AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NORTH OF ALAMO 
VILLAGE.  

THUNDERSTORMS WERE PRODUCING RAINFALL RATES UP TO 2.5 INCHES PER 
HOUR.

HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2910 10065 2911 10013 2961 10013 2961 10067

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 11:00 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 24, 11:00 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 PM CDT SUN OCT 24 2004

.UPDATE...
CONVECTION HAS ALL BUT ENDED ACROSS THE CWFA LATE THIS EVENING WITH
AN ISOLATED STORM DISSIPATING OVER MEDINA COUNTY. THE NEXT SHORTWAVE
OVER NORTHERN MEXICO IS MOVING NORTHEAST AND WILL TRIGGER ADDITIONAL
CONVECTION DURING THE EARLY MORNING HOURS ACROSS THE RIO GRANDE
PLAINS AND EDWARDS PLATEAU. ACTIVITY WILL INCREASE IN COVERAGE AND
INTENSITY THRU MID MORNING MONDAY ACROSS THE WESTERN HALF OF THE
CWFA. ADDITIONAL CONVECTION MAY DEVELOP MONDAY AFTERNOON IN THE
VICINITY OF REMNANT BOUNDARIES FROM THIS EVENINGS CONVECTION. TEXT
AND GRIDS TO BE UPDATED.

&&

.PREV DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG A SW/NE
BOUNDARY THAT EXTENDED FROM EAGLE PASS TO COLLEGE STATION. TRAINING
OF CELLS HAS PRODUCED FLASH FLOODING ACROSS THE CWFA...EAST OF THE
I-35 CORRIDOR. ALSO HAVE HAD A FEW BOW ECHOES THIS EVENING THAT HAVE
PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL TO QUARTER SIZED
HAIL. MCC WILL CONTINUE TO SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST
FOR THE REMAINDER OF THIS EVENING. STORMS WILL BEGIN TO WEAKEN IN
THE NEXT FEW HOURS WITH THE LOSS OF DAYTIME HEATING...WITH THE
SEVERE/FLASH FLOODING THREAT ENDING AROUND MIDNIGHT. ALL TEXT AND
GRID PRODUCTS UPDATED.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/04
Hazardous weather outlook, Oct 24, 5:36 AM CDT, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT SUN OCT 24 2004

TXZ171>173-183>194-202>209-217>225-228-251100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
536 AM CDT SUN OCT 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT
HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN
TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED
TODAY.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF
THE WEEK AND INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Oct 24, 6:56 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN OCT 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             20 E SAN ANTONIO        29.46N 98.17W
10/24/2004  1.00 INCH        BEXAR              TX   AMATEUR RADIO

            HAM SPOTTER MEASURED NICKLE TO QUARTER SIZE HAIL AT SAINT
            HEDWIG

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:06 PM CDTSevere Thunderstorm WarningEWXGuadalupe54 min
Oct 24, 7:17 PM CDTSevere Thunderstorm WarningEWXGonzales43 min
Oct 24, 7:37 PM CDTSevere Thunderstorm WarningEWXBexar53 min
Oct 24, 7:53 PM CDTSevere Thunderstorm WarningEWXWilson67 min
Oct 24, 11:49 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde56 min
Oct 25, 1:36 AM CDTSevere Thunderstorm WarningEWXKinney54 min
Oct 25, 2:17 AM CDTSevere Thunderstorm WarningEWXVal Verde43 min
Oct 25, 3:52 AM CDTSevere Thunderstorm WarningEWXReal53 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.